Agomelatine is a melatonin receptor agonist (MT1 and MT2) and 5-HT2c receptor antagonist. It is used as an antidepressant. There is limited information regarding agomelatine toxicity in overdose. This study analyzed calls to the Victorian Poisons Information Centre (VPIC) to further define agomelatine toxicity in poisoned patients. This was a retrospective review of calls to VPIC from May 2011 to May 2018. The VPIC database was interrogated for the terms “agomelatine”, “Valdoxan®” and “antidepressant” and call records extracted. Calls not related to agomelatine exposure were excluded. Patient demographics, reported symptoms, ingested dose, poisoning severity scores and intent were analyzed. There were 99 agomelatine-related calls during the study period. Most calls were related to intentional overdose (n = 72, 72.7%). The majority of these were polydrug overdoses (n = 56, 77.8%). There were 16 (22%) cases of sole agomelatine overdose and most patients reported to be asymptomatic (60%, n = 9). Other patients developed drowsiness (31.3%), dizziness (6.3%) or nausea (6.3%) at a median of 1.63 h (IQR 0.46, 4.25) post ingestion. Findings suggest that sole agomelatine ingestion can result in drowsiness, dizziness, or nausea. More severe toxicity has been reported with polydrug overdose.
|Number of pages||4|
|Publication status||Published - 2018|